Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
185 Doctors are Online

High cholesterol and triglycerides, blood test when no bowels for 6 days. Could it be a cause ?

My doctor called and said my cholesterol was over three hundred and the triglycerides were high too. I have had irritable bowel with often seven days between bowel movements. Yesterday when I had the blood test it had been six days of no bowel movement. Could this be the cause of increased cholesterol? The irritable has been since I was in my twenties...I am now 64. She wants to add a new drug besides the trilipix I am on now. I am not sure she know how bad the irritable bowel is. Thank you for this query line. AAAA
Asked On : Mon, 15 Oct 2012
Answers:  2 Views:  66
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Cardiologist 's  Response
No bowel movement for a few days does NOT raise the cholesterol. It has no significant relation to irritable bowel.
Cholesterol level above 300 requires medicine - it is very unlikely that it can not be controlled with diet and exercise alone - but these are the pillars and drugs are added.
Triglyceride level is related food - 14 hours fasting is a must before testing. Otherwise, t will be high.
Good luck
Answered: Tue, 16 Oct 2012
I find this answer helpful
Dietitian & Nutritionist Neha Chandna's  Response
hello.. your lipid profile is very abnormal... also keeping your irritable bowel in mind i would suggest avoid milk and wheat completely... have boiled salads , fruits, nuts, green tea, yakult, whole grains daily.. avoid fried, egg yolks, red meat and processed foods.. eat small meals every 2-3 hours.. you can have fish oil capsule daily as it helps to reduce cholesterol..go for brisk walks daily for 1 hour.. rest well...
Answered: Wed, 14 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor